Skip to Content

6yr old taking Adderall for ADHD - Should he still be having outbursts?

Responses (2)

lvgirlca 12 Jan 2015

Hi,
His dosage might be to high might need to be lowered this is my experience with adderall some side effects are aggressive or agitation talk to docter, hope he feels better.

livingtoday 13 Jan 2015

Yes, and the other issue is that if you have too much, or too LITTLE adderall- it can cause anxiety. When the dosage is right, it should feel like calm inner peace- if its too low you will get severe irritability as well as if its too high.

livingtoday 13 Jan 2015

It is VERY possible. I hate hearing about kids taking adderall b/c they can't express their emotions as adults can and how a drug may be affecting them negatively. Anyhow- Adderall is often necessary and works great- but what I mean is-- it can make you extremely sad/irritable/ depressed/upset if you have ANY, I repeat ANY other underlying issue (bipolar, depression- yes kids can have it, anxiety, etc). Bipolar is very very often co-morbid with ADD- and the Bipolar mood issues HAS to be medicated and dealt with first.

It took me about 6 months to get properly medicated for my ADD on Adderall. In the meantime I went through a lot of stress, irritability, outbursts and depression made much worse from the Adderall- like a daily rollarcoaster. Fine for awhile, coming down felt the worst in my life. Once I added the other medications needed to 'cushion' the Adderall- I feel really good.

If this behavior continues, a mood stabilizer and/ or SSRI may need to be added. Thats what was needed for me. Or sometimes an extended release adderall, on top of an Instant release throughout the day.

Adderall come downs can feel terrible for people- so please watch if your kiddo seems to be always having the mood swings, or reactions. It is not clinically normal.

Good luck- if you want any more info, PM me.

tutucute4u 13 Jan 2015

Thank you for your response. The six year old is my grandchild. Every night about 7 he starts acting up and getting "out of hand" if he doesn't get what he wants. I'm wondering if Adderall is the right meds for him.

Drugs.com free discount card

Search for questions

Still looking for answers? Try searching for what you seek or ask your own question.

Similar Questions